MAUDE Adverse Event Report: GYRUS ACMI, INC EZDILATE BALLOON DILATOR (WG) 18-19-20

GYRUS ACMI, INC EZDILATE BALLOON DILATOR (WG) 18-19-20
Model Number BD-410X-2055
Medical Device Problem Codes Deflation Problem (1149); Defective Device (2588); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported , one of the dilation balloon 18-20mm got stuck and user had to cut it to release it inside the patient.The balloon was all mangled.The issue found during a therapeutic procedure.There was delay in the procedure with unknown time.There was no patient harm or injury reported on this reported event.No user injury reported.
 
Additional Manufacturer Narrative
The subject device was not returned for evaluation.The root cause of the issue cannot be determined at this time.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on customer representative updates and response regarding event reported: further communication with the customer representative, the following information were conveyed.Balloon did not seem to deflate properly or enough to remove it from the scope, despite lots of deflating and withdrawing of air.It had to be pulled very forcefully.It did not really delay the procedure as customer had finished the test.No further information provided.Investigation is ongoing.This report will be supplemented accordingly following completion of investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A correction to g2.Olympus inspected the customer returned device and found: the balloon itself did not appear to be damaged as there were no punctures, cuts, or tears found.The original event description of "the balloon was all mangled" cannot be confirmed.However, the wires and plastic tubing connecting to the balloon does fit the description of being mangled.There are many unnatural kinks, bends, and angles found along the wires and tubing along with an unravelling coil along the wire.In addition, a part of the plastic tubing appears to have been squished together as if it had been forcefully pushed into the working channel.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the balloon was not damaged in anyway, it is likely that the issue was caused by incorrect insertion/retrieval in addition to excessive force and user mishandling.This will cause the later added event description of the balloon to not deflate properly and having to be forcefully removed.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (WG) 18-19-20
Common Device Name
EZDILATE BALLOON DILATOR
Manufacturer (Section D)
GYRUS ACMI, INC
9600 louisiana ave n
brooklyn park MN 55445
Manufacturer Contact
kenneth pittman
118 turnpike road
southborough, MA 01772
9013785969
MDR Report Key12980597
Report Number3003790304-2021-00187
Device Sequence Number4829919
Product Code FGE
UDI-Device Identifier00821925033276
UDI-Public00821925033276
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-410X-2055
Device Lot Number510120E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer01/19/2022
03/18/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date02/14/2022
04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown